ARTHREX, INC. UNI GLENOID PERIPHERAL LOCKING SCREW; PROTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
AR-9145-24 |
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
08/11/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.This is the sixth of six submissions from the same patient event.The others are 1220246-2016-00472 ((b)(4)), 1220246-2016-00473 ((b)(4)), 1220246-2016-00474 ((b)(4)), 1220246-2016-00475 ((b)(4)) and 1220246-2016-00476 ((b)(4).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Arthrex's device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.Lot number was not provided so device history record review cannot be performed.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.Review of the lot sterilization records revealed no discrepancies.The organism identified in the culture (propionibacterium acnes) is an anaerobe bacteria commonly found in sebaceous glands and follicles, so a nosocomial cross contamination is most likely the cause of the condition reported.Unknown device disposition.
Event or Problem Description
It was reported that a male patient had undergone a right reverse total shoulder procedure approximately two years prior in another state.On (b)(6) 2016 patient was undergoing a procedure to remove the prior implants due to infection.During the procedure surgeon was using the ar-8943-10, t15 hexalobe screwdriver ((b)(4)) and the threads twisted making it no longer usable.Then the surgeon used the ar-9202-t15h, universal glenoid t15 long driver ((b)(4)) and found the threads twisted rendering it unusable.These devices are from loaner set rar-9501gs #14.No patient injury reported.The case was completed using hospital owned spare screwdrivers which were also in bad condition.Information obtained 10/13/16: prior to the revision procedure patient had a normal bloodwork in 2014, aspiration of 45cc in (b)(6) 2016 and positive test for propionbacterium acnes.At the time of the revision an extended hold culture was done and read on (b)(6) 2016 as well as (b)(6) 2016 and is currently ongoing.No aerobes isolated or anerobic growth of bacteria found.No evidence of malignancy.The following parts were explanted during the revision procedure: ar-9504l-04 ((b)(4)), ar-9502-42rcpc ((b)(4)), ar-9501-10cpc ((b)(4)), ar-9503l-03 ((b)(4)), ar-9165-15 qty unknown ((b)(4)) and ar-9145-24 qty unknown ((b)(4)).